MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was used in the choledoch during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the tip of the device caused a perforation in the biliary tract.The tip was noted to be very rigid, though there was no alleged malfunction of the device.No treatment or intervention was performed for the perforation.The procedure was completed with another extractor pro xl retrieval balloon.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Patient code 2001 captures the reportable issue of perforation.Investigation results: a visual examination of the returned complaint device did not show visual defects and the balloon bonds were inspected and found to be continuous and intact.Additionally, the distal tip of the device was carefully inspected and it looked normal, no deformations nor damages were observed.A functional examination was performed and the balloon was able to be inflated up to its two recommended inflation volumes; there were no leaks, holes, pinholes noted and the balloon was able to hold the pressure.A dimensional examination was performed and the balloon's outer diameter (od) was measured at its two recommended volumes; low and high passed and were within specification.Although there was no alleged malfunction of the device; however, the tip of the device caused a perforation in the biliary tract and perforation is noted within the dfu as a potential adverse events associated with the use of this device.Therefore, the most probable root cause is known inherent risk of device.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8570008
Report Number3005099803-2019-02309
Device Sequence Number1537886
Product Code FGE
UDI-Device Identifier08714729790402
UDI-Public08714729790402
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2019
Device Model NumberM00547110
Device Catalogue Number4711
Device Lot Number0021495652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1